Illinois, 2011Lightning Strike in Illinois, April 23, 2011
April 23, 2011 · NWS ILX · 1 event in 1 county or zone
Scattered thunderstorms developed in the late morning and early afternoon of April 23rd along and north of a stationary front draped across southeast Illinois. One of the thunderstorms produced a lightning strike which destroyed a shed and its contents in rural southern Shelby County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the late morning and early afternoon of April 23rd along and north of a stationary front draped across southeast Illinois. One of the thunderstorms produced a lightning strike which destroyed a shed and its contents in rural southern Shelby County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 23, 10:33 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 23, 10:33 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT SAT APR 23 2011
.DISCUSSION...
ISSUED 1127 AM CDT SAT APR 23 2011
MAIN COLD FRONT A LITTLE TO THE SOUTH AND CLOUDS DOMINATE THE
SKIES ACROSS CENTRAL ILLINOIS. TEMPERATURES SLIGHTLY WARMER THAN
YESTERDAY AT THE SAME TIME...BUT OVERALL THE FORECAST REMAINS
UNCHANGED. PRECIP STILL MAKING ITS WAY OVER THE SE...BUT THE REST
OF THE CWA IS DRY...THO SOME WEAK ECHOS MAKING ITS WAY ACROSS THE
MIDDLE OF THE STATE. WILL SEND OUT A ZONE UPDATE FOR REMOVING
MORNING FOG WORDING...OTHERWISE...FORECAST REMAINS UNCHANGED.
HJS
&&
.AVIATION...
ISSUED 615 AM CDT SAT APR 23 2011
STATIONARY FRONT OVER THE OHIO VALLEY HAS EDGED SOUTHWARD ENOUGH TO
KEEP ASSOCIATED LOW CLOUDS/PRECIPITATION TO THE SOUTH OF THE
TERMINALS THIS PERIOD. SOME LOW STRATUS AND FOG ARE LINGERING THIS
MORNING NEAR PIA/BMI/CMI...BUT THIS SHOULD DRY UP EARLY ON.
OTHERWISE...ONCE THE BOUNDARY LAYER MIXES THROUGH EXPECT MAINLY
WESTERLY SURFACE WINDS 10-15KT AS LOW PRESSURE MOVES FROM MN INTO
THE GREAT LAKES TODAY. INCREASING CONVECTION OVER SOUTHWESTERN INTO
CENTRAL MO THIS MORNING WILL PUSH SOME INCREASING MID LEVEL BLOW-OFF
CLOUDS INTO THE AREA AFTER MID MORNING. AFTER 00Z SUN...HIGH
PRESSURE WILL MOVE ACROSS THE PLAINS TO WESTERN IA RESULTING IN
SURFACE WINDS DECREASING AND VEERING TO NORTHERLY. DESPITE THE MID
CLOUD COVER...LIGHT WINDS AND SATURATED SOIL WILL PROBABLY CAUSE
SOME 3-5SM FOG TONIGHT. MOST OF THIS SHOULD BE AFTER 06Z SUN.
04
&&
.PREV DISCUSSION...
ISSUED 314 AM CDT SAT APR 23 2011
AN EXTENDED PERIOD OF WET WEATHER IS IN STORE FOR CENTRAL ILLINOIS
OVER THE NEXT WEEK. MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE
THE THREAT FOR FLOODING.
07Z SURFACE ANALYSIS SHOWS COLD FRONT PUSHING INTO THE OHIO RIVER
VALLEY...WITH WEAK RIDGE OF HIGH PRESSURE EXTENDING FROM THE NORTHERN
ROCKIES INTO THE PLAINS. WIDESPREAD CONVECTION CONTINUES SOUTH OF
THE BOUNDARY FROM SOUTHEAST MISSOURI EASTWARD INTO SOUTHERN
INDIANA...HOWEVER THE PRECIP HAS TEMPORARILY COME TO AN END NORTH OF
THE FRONT ACROSS THE KILX CWA.
SHORT TERM...TODAY THROUGH MONDAY
FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE OHIO RIVER TODAY...AS
IT BECOMES PARALLEL TO THE UPPER-LEVEL FLOW. THANKS TO WEAK HIGH
PRESSURE BUILDING IN FROM THE WEST...MUCH OF CENTRAL ILLINOIS WILL
SEE A BREAK IN THE PRECIP. THE EXCEPTION WILL BE ALONG AND SOUTH OF
I-70...WHERE SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST IN THE
VICINITY OF THE FRONT.
UPPER WAVE CURRENTLY NOTED ON WATER VAPOR IMAGERY OVER SOUTHERN
NEVADA WILL RIPPLE E/NE TONIGHT...PROVIDING ENHANCED LIFT ALONG AND
NORTH OF THE STALLED FRONT. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL BECOME NUMEROUS ACROSS THE SE CWA...WITH LOCALLY HEAVY RAINFALL
OF 1 TO 1.50 INCHES LIKELY. FURTHER NORTH...FORECAST SOUNDINGS
MOISTEN SUFFICIENTLY TO SUPPORT A FEW SHOWERS...HOWEVER RAINFALL
AMOUNTS WILL REMAIN QUITE LIGHT. HAVE ADJUSTED POPS TO CARRY LOW
CHANCES ACROSS THE NORTHERN TWO-THIRDS OF THE CWA QUICKLY INCREASING
TO CATEGORICAL ACROSS THE SOUTH. DUE TO RECENT HEAVY RAINFALL AND
THE THREAT FOR ADDITIONAL HEAVY RAIN TONIGHT...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH 12Z SUN FOR ALL LOCATIONS ALONG AND SOUTH
OF I-70.
ONCE INITIAL WAVE MOVES OFF TO THE EAST...A LULL IN THE PRECIP
CHANCES WILL OCCUR SUNDAY MORNING BEFORE ANOTHER STRONGER WAVE
QUICKLY APPROACHES BY SUNDAY AFTERNOON/NIGHT. THE CORRESPONDING
HEIGHT RISES AHEAD OF THIS FEATURE WILL HELP PULL THE WARM FRONT
NORTHWARD SUNDAY NIGHT...WITH BOUNDARY APPROACHING THE I-70 CORRIDOR
BY 12Z MON. A STRENGTHENING LOW-LEVEL JET WILL INTERACT WITH THE
FRONT TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE ENTIRE
AREA. HEAVY RAINFALL WILL BE LIKELY ACROSS THE SOUTHERN TWO-THIRDS
OF THE CWA...SO WOULD NOT BE SURPRISED TO SEE THE FLASH FLOOD WATCH
EXTENDED NORTHWARD TOWARD I-72 THROUGH SUNDAY NIGHT/MONDAY.
AN EVEN STRONGER UPPER WAVE WILL APPROACH FROM THE WEST LATE
MONDAY...CAUSING SURFACE CYCLOGENESIS ALONG THE TRAILING END OF THE
FRONT ACROSS OKLAHOMA. THIS LOW WILL TAKE A SIMILAR TRACK TO THE
LAST SEVERAL SYSTEMS...RIGHT ACROSS CENTRAL ILLINOIS MONDAY NIGHT.
THIS WILL LIKELY LEAD TO ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS ACROSS THE E/SE CWA AND ADDITIONAL HEAVY RAINFALL.
LONG TERM...TUESDAY THROUGH FRIDAY
BOTH THE GFS AND ECMWF SUGGEST A BREAK IN THE PRECIP FOR
TUESDAY...AS ANOTHER UPPER WAVE DIGS ACROSS THE CENTRAL/SOUTHERN
PLAINS. HAVE TRIMMED POPS ACCORDINGLY...TO FEATURE ONLY LOW CHANCES
ACROSS THE E/S IN CLOSER PROXIMITY TO THE PERSISTENT BAROCLINIC
ZONE. AS NEXT WAVE EJECTS E/NE...SURFACE LOW PRESSURE WILL TAKE
SHAPE OVER NORTHERN TEXAS BY 00Z WED. GIVEN THE HIGHER AMPLITUDE
UPPER WAVE EXPECTED ACROSS THE CENTER OF THE COUNTRY...THIS
PARTICULAR LOW MAY TAKE A MORE S/SE TRACK AS COMPARED TO RECENT
SYSTEMS. MODEL CONSENSUS TRACKS IT EASTWARD ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY THEN NORTHEASTWARD THROUGH THE OHIO RIVER
VALLEY ON WEDNESDAY. THIS PARTICULAR PATH WOULD KEEP ALL OF CENTRAL
AND SOUTHEAST ILLINOIS ON THE COOL SIDE OF THE SYSTEM...MEANING LESS
OF A SEVERE WEATHER RISK. WILL STILL SEE ANOTHER ROUND OF
SHOWERS/STORMS...ESPECIALLY ACROSS THE E/SE CWA. AFTER THAT...DRIER
WEATHER WILL FINALLY ARRIVE BY THURSDAY AND FRIDAY.
RAINFALL TOTALS OVER THE NEXT 5 DAYS WILL LIKELY EXCEED 2 INCHES
ACROSS ALL OF CENTRAL ILLINOIS...WITH OVER 5 INCHES LIKELY ALONG AND
SOUTH OF I-70. THIS AMOUNT OF RAINFALL ON TOP OF ALREADY SATURATED
SOIL WILL CERTAINLY POSE A MAJOR FLOODING CONCERN THROUGH NEXT WEEK.
BARNES
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ILZ062-063-066>068-
071>073.
&&
Hazardous weather outlook, Apr 23, 10:46 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CDT SAT APR 23 2011
ILZ027>031-036-037-040-041-047-049-050-241100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1146 AM CDT SAT APR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
FOR INTERESTS ALONG THE ILLINOIS...MACKINAW AND SPOON RIVERS. DUE TO
THE HEAVY RAINFALL WHICH OCCURRED ACROSS THE AREA OVER THE PAST
SEVERAL DAYS...RIVER FLOODING IS EXPECTED TO CONTINUE INTO AT LEAST
EARLY NEXT WEEK. RESIDENTS ALONG THE ILLINOIS RIVER CAN EXPECT A
PROLONGED PERIOD OF MINOR TO MODERATE FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WITH HEAVY RAIN WILL RETURN TO NORTH-CENTRAL ILLINOIS
BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST WEDNESDAY.
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE DURING THE
PERIOD...WHICH WILL POSE A FLASH FLOOD THREAT AS WELL AS CAUSING
ADDITIONAL FLOODING ALONG AREA RIVERS AND STREAMS. KEEP INFORMED
OF LATER FORECASTS REGARDING THIS HEAVY RAIN SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042>046-048-051>057-061-241100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
1146 AM CDT SAT APR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
FOR INTERESTS ALONG THE SANGAMON RIVER...DUE TO THE HEAVY RAINFALL
WHICH OCCURRED ACROSS THE AREA OVER THE PAST SEVERAL DAYS...RIVER
FLOODING IS EXPECTED TO CONTINUE INTO AT LEAST EARLY NEXT WEEK...
ESPECIALLY AROUND MONTICELLO.
FOR INTERESTS ALONG THE SANGAMON RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WITH HEAVY RAIN WILL RETURN TO CENTRAL AND EAST
CENTRAL ILLINOIS SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST
WEDNESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
DURING THE PERIOD...WHICH WILL POSE A FLASH FLOOD THREAT AS WELL
AS CAUSING ADDITIONAL FLOODING ALONG AREA RIVERS AND STREAMS. KEEP
INFORMED OF LATER FORECASTS REGARDING THIS HEAVY RAIN SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-241100-
CLARK-CUMBERLAND-
1146 AM CDT SAT APR 23 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS
AFTERNOON AND CONTINUE TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 2 INCHES WILL WORSEN THE FLOODING SITUATION OVER SOUTHEASTERN
ILLINOIS. RISES WILL CONTINUE ON MOST AREA RIVERS AND STREAMS...AND
SOME ROADWAYS MAY BECOME INUNDATED AGAIN. IN ADDITION...SOME OF THE
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND POSSIBLY SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...ADDING ANOTHER 2 TO 4 INCHES TO RAINFALL TOTALS. THIS
WILL CREATE A DANGEROUS FLOODING AND FLASH FLOODING EPISODE FOR THE
OHIO RIVER VALLEY...INCLUDING SOUTHEASTERN ILLINOIS. THERE WILL ALSO
BE A RISK FOR SEVERE THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY...WHICH
COULD BRING LARGE HAIL AND DAMAGING WINDS ALONG WITH THE HEAVY
RAIN. PEOPLE ARE URGED TO KEEP WELL INFORMED OF THE LATEST WEATHER
SITUATION AND PREPARE FOR AN EXTENDED PERIOD OF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ066>068-071>073-241100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1146 AM CDT SAT APR 23 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY AND
CONTINUE TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
WORSEN THE FLOODING SITUATION OVER SOUTHEASTERN ILLINOIS. RISES WILL
CONTINUE ON MOST AREA RIVERS AND STREAMS...AND SOME ROADWAYS MAY
BECOME INUNDATED AGAIN. IN ADDITION...SOME OF THE STRONGER STORMS
WILL PRODUCE INTENSE FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...ADDING ANOTHER 2 TO 4 INCHES TO RAINFALL TOTALS. THIS
WILL CREATE A DANGEROUS FLOODING AND FLASH FLOODING EPISODE FOR THE
OHIO RIVER VALLEY...IN ADDITION TO THE LITTLE WABASH AND EMBARRAS
RIVER BASINS OVER SOUTHEAST ILLINOIS. THERE WILL ALSO BE A RISK
FOR SEVERE THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...WHICH COULD
BRING LARGE HAIL AND DAMAGING WINDS ALONG WITH THE HEAVY RAIN.
PEOPLE ARE URGED TO KEEP WELL INFORMED OF THE LATEST WEATHER
SITUATION AND PREPARE FOR AN EXTENDED PERIOD OF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
AND REPORTS OF HEAVY RAIN AND OR FLOODING WOULD BE APPRECIATED.
SMITH
In the hours before
Local storm report, Apr 23, 6:55 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL 2 E BIRDS 38.84N 87.63W
04/22/2011 M1.00 INCH LAWRENCE IL MESONET
DELAYED REPORT VIA COCORAHS
0300 PM FLASH FLOOD BRIDGEPORT 38.71N 87.76W
04/22/2011 LAWRENCE IL CO-OP OBSERVER
SEVERE STREET FLOODING. TIME ESTIMATED.
0300 PM FLASH FLOOD LAWRENCEVILLE 38.73N 87.69W
04/22/2011 LAWRENCE IL CO-OP OBSERVER
SEVERE STREET FLOODING. TIME ESTIMATED.
0300 PM FLASH FLOOD SUMNER 38.72N 87.86W
04/22/2011 LAWRENCE IL CO-OP OBSERVER
SEVERE STREET FLOODING. TIME ESTIMATED.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
04/23/2011 M1.07 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL ENDING 7AM.
0700 AM HEAVY RAIN WATSON 39.03N 88.57W
04/23/2011 M1.08 INCH EFFINGHAM IL MESONET
24 HOUR AMOUNT ENDING 7AM. SWOP OBSERVER.
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
04/23/2011 M0.96 INCH MORGAN IL CO-OP OBSERVER
24 HOUR AMOUNT ENDING 7AM.
0700 AM HEAVY RAIN HAVANA 40.30N 90.06W
04/23/2011 M1.14 INCH MASON IL CO-OP OBSERVER
24 HOUR AMOUNT ENDING 7AM.
0700 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
04/23/2011 M1.35 INCH CLAY IL CO-OP OBSERVER
ALSO PEA-SIZED HAIL AT 130 PM CDT 4/22/11
0700 AM HEAVY RAIN 3 SW EFFINGHAM 39.09N 88.59W
04/23/2011 M0.93 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR AMOUNT ENDING 7AM.
&&
CHURCHILLLocal storm report, Apr 23, 7:17 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E BIRDS 38.84N 87.63W
04/23/2011 M1.35 INCH LAWRENCE IL MESONET
24 HR TOTAL SWOP
&&
HJSLocal storm report, Apr 23, 7:27 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN MANITO 40.42N 89.78W
04/23/2011 M1.33 INCH MASON IL MESONET
SWOP
&&
HJSLocal storm report, Apr 23, 8:34 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN NW DECATUR 39.85N 88.93W
04/23/2011 M1.75 INCH MACON IL MESONET
SWOP 24 HR TOTAL
&&
HJSLightning, Shelby
- When
- April 23, 11:50 AM CST
- Where
- Shelby County, 5 mi E of Cowden
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 39.250, -88.777
Lightning struck a propane line and quickly spred to an 8 foot by 12 foot shed. The shed was quickly engulfed in flames and was a total loss. There were no injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, April 23 to 24, 20112 injured · $2.2 million · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 23 to 24, 2011$1.1 million · EF2 · 5 events
- Flooding in Arkansas, April 23 to 30, 2011$3.4 million · 20 events
- Tornado and Hail in Texas, April 23, 2011$320,000 · EF0 · 45 events
- Tornadoes and Flash Flood in Missouri, April 23 to 24, 2011$515,000 · EF1 · 11 events
- Tornado and Hail in Arkansas, April 23, 2011$500,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Kentucky, April 23, 2011$167,000 · EF1 · 16 events
- Hail in Missouri, April 23, 2011$90,000 · 2.5 in hail · 23 events
- Damaging Winds in West Virginia, April 23, 2011$56,000 · 50 kt wind · 15 events
- Flood and Damaging Winds in Kentucky, April 23, 2011$57,000 · 50 kt wind · 7 events
- Tornado and Flash Flooding in Kentucky, April 23, 2011EF0 · 32 events
- Flash Flooding in Indiana, April 23, 2011$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302720.